I have mild Afib and use Warfrin, I think they are the cause of my sleep problem.
I need to sleep on my right side, on the left I feel the heart beat. The problem is that I wake
up every 1 1/2 hours with mild discomfort (ie short of pain) If I get up and walk around
I'm OK for another 1 1/2 hours sleep. I feel the problem is muscles starving for
nutrition. If I eat 3 gum drops, the problem goes away and I sleep for 3 hours. My
doctors have run all the tests for hyper or hypoglycemia. If I take a sleeping pill my
doctor prescribed, I sleep for 5 hour sessions. But it leaves me too groggy to play
golf the next morning. (I play 4 rounds of golf each week).
Congratulations on the golf at 87! You are doing better than I am at 67.
It is my understanding and experience that sleeping on the left side pushes the heart closer to the chest wall. It is uncomfortable for me and usually results in irregular beats. I have taken a beta blocker for 10 years for my afib and have found no trouble sleeping with it. I have sleep apnea that is well controlled with a cpap machine. Have you had a sleep study? The waking and sleeping cycles you describe sound similar to sleep apnea.
I wish you luck with this. A good night's sleep is very important in Afib and in general. Let us know how things are going.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.